Alert archive / Arizona / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 1, NWS Las Vegas, NV

April 12, 1996Mohave County, Arizona

NWS Las Vegas, NV issued this severe thunderstorm warning at Apr 12, 1996, 6:09 PM MST for Mohave County, Arizona. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 1996, 6:09 PM MST (01:09 UTC)
Expired
Apr 12, 1996, 8:00 PM MST
In force
111 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County Mohave County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 1996-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 1996-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2182 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 2:41 PM MST, 3 hours 28 minutes earlier.

Area forecast discussion, Apr 12, 2:41 PM MST, 3 hours 28 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
240 PM PDT FRI APR 12 1996

STARTING TO BECOME RATHER ACTIVE ACRS NRN PTNS OF FSCT RGN THIS
AFTERNOON.  KESX RADAR SHOWED AN AREA OF SCT RW-/TRW- ACRS S CNTRL
NEVADA FROM LINCOLN COUNTY W INTO NYE COUNTY.  STGST STORM CURRENTLY E
OF ROUTE 318 NR HIKO.  SPOTTER IN HIKO REPORTED PEA-SIZED HAIL AS STORM
MOVED OVER HEAD.  RADAR INDICATED VIL ONLY 14 WITH STORM.  AFT COOR
WITH RNO...ISOLD RW-/TRW- TO BE INCLUDED IN NEW FSCT PACKAGE FOR ERN
ZONE 8 THIS EVE AS STORMS WL BE MOVG INTO AREA OF HIR CAPES.  MSO ETA
INDICATED CAPES ARND 500 ACRS EXTREME SE PNS OF LINCOLN COUNTY THRU
EVENING HOURS.  OTHER MAIN FSCT PROBLEM TNGT WL BE THE WNDS.  ADVISORY
ALREADY OUT FOR CA 13 AND 19.  AS FNT SINKS S...LAX-LAS GRAD INCREASING.
WITH CRITERIA BEING A LITTLE LOWER ACRS NV ZN 9...WL ISSUE WND ADVISORY
THRU 10 PM FOR NV ZN 9.  UPR RDG STILL TO OUR W SAT SO BREEZY TO LOCALLY
WNDY CONDS SHOULD CONT THRU THAT TIME.  WNDS TO RELAX SUN AS UPR RDG
AXIS WL BE N-S THRU FSCT RGN.  LAS 0000.  MATUSIEWICZ

In the hours before

Special weather statement, Apr 12, 2:00 PM MST, 4 hours 9 minutes before
NVZ008-122300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
157 PM PDT FRI APR 12 1996

...THUNDERSTORMS DEVELOPING ACROSS SOUTH CENTRAL NEVADA...

AT 152 PM...LAS VEGAS RADAR DETECTED WIDELY SCATTERED THUNDERSTORMS
DEVELOPING ACROSS EASTERN LINCOLN COUNTY.  THE STORMS WERE LOCATED
ALONG STATE ROUTE 318...NORTH OF HIKO.  A WEATHER SPOTTER AT HIKO
REPORTED NO RAINFALL...BUT IT HAD BECOME CLOUDY AND WINDY DURING
THE LAST HOUR.
|
PERSONS WITHIN LINCOLN COUNTY THIS AFTERNOON SHOULD STAY ALERT TO
THE CHANGING WEATHER CONDITIONS.  THESE STORMS MAY PRODUCE STRONG
GUSTY WINDS...BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING.

PIERCE
Special weather statement, Apr 12, 3:17 PM MST, 2 hours 52 minutes before
NVZ008-122300-

SPECIAL WEATHER STATEMENT...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 PM PDT FRI APR 12 1996

...SHOWERS AND WIDELY SCATTERED THUNDERSTORMS CONTINUE ACROSS SOUTH
CENTRAL NEVADA...

AT 305 PM...LAS VEGAS RADAR CONTINUE TO DETECT SHOWERS AND WIDELY
SCATTERED THUNDERSTORMS ACROSS LINCOLN COUNTY.  A LINE OF SHOWERS
STRETCHES FROM NEAR EAGLE VALLEY RESERVOIR ALONG THE UTAH BORDER
SOUTHWEST TO ALAMO...ALONG HIGHWAY 93.  MOVEMENT ON THIS LINE IS TO
THE SOUTHEAST AT 20 MPH.

AS THE STORMS PASSED THROUGH HIKO ABOUT AN HOUR AGO...THE WEATHER
SPOTTER REPORTED THUNDER AND LIGHTNING ALONG WITH PEA-SIZED HAIL.

ALSO NOTED DURING THE LAST HOUR WAS THE DEVELOPMENT OF ISOLATED
THUNDERSTORMS OVER NYE COUNTY.  THE STORMS WHERE LOCATED OVER THE
NEVADA TEST SITE.

PERSONS WITHIN SOUTH CENTRAL NEVADA SHOULD STAY ALERT TO THE
RAPIDLY CHANGING WEATHER CONDITIONS.  THESE STORMS ARE CAPABLE OF
PRODUCING STRONG GUSTY WINDS...BRIEF HEAVY RAIN...SMALL HAIL AND
DEADLY LIGHTNING.

PIERCE
Special weather statement, Apr 12, 4:18 PM MST, 1 hour 51 minutes before
NVZ008-009-130000-

SPECIAL WEATHER STATEMENT...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
415 PM PDT FRI APR 12 1996

...ISOLATED THUNDERSTORM APPROACHING EXTREME NORTHWEST CLARK
COUNTY...

AT 405 PM...LAS VEGAS RADAR DETECTED AN ISOLATED THUNDERSTORM
MOVING FROM NYE COUNTY INTO EXTREME NORTHWEST CLARK COUNTY.  THIS
CELL WAS LOCATED 20 TO 25 MILES NORTHWEST OF INDIAN SPRINGS.
CURRENTLY...THE AIRPORT AT DESERT ROCK IS REPORTING THUNDER WITH NO
RAINFALL.  MOVEMENT OF THE STORM IS TOWARD THE EAST AT 20 TO 25
MPH.

LATEST SATELLITE AND RADAR DATA INDICATES STORMS ARE DEVELOPING
FURTHER EAST ACROSS NORTH CENTRAL CLARK COUNTY AND THE NORTHERN
PORTIONS OF LAKE MEAD.

PERSONS IN NORTHERN CLARK COUNTY AND BOATERS ON LAKE MEAD SHOULD BE
ALERT TO THE RAPIDLY CHANGING WEATHER CONDITIONS.  THESE STORMS ARE
CAPABLE OF PRODUCING STRONG GUSTY WINDS...BRIEF HEAVY RAIN...SMALL
HAIL AND OCCASIONAL LIGHTNING.

PIERCE
Special weather statement, Apr 12, 5:20 PM MST, 49 minutes before
NVZ008-009-130200-

SPECIAL WEATHER STATEMENT...UPDATE
NATIONAL WEATHER SERVICE LAS VEGAS NV
515 PM PDT FRI APR 12 1996

...THUNDERSTORMS MOVING THROUGH NORTHERN CLARK COUNTY...

AT 515 PM...LAS VEGAS RADAR DETECTED A LINE OF THUNDERSTORMS MOVING
ACROSS NORTHERN CLARK COUNTY.  THIS LINE OF THUNDERSTORMS...ASSOCIATED
WITH A RAPIDLY MOVING COLD FRONT...EXTENDED IN A NORTHEAST-TO-SOUTHWEST
LINE FROM 8 MILES NORTH OF MESQUITE TO 11 MILES SOUTHEAST OF INDIAN
SPRINGS TO 2 MILES WEST OF PAHRUMP.  THE STRONGEST STORMS...LOCATED
NEAR US HIGHWAY 95 SOUTHEAST OF INDIAN SPRINGS WERE MOVING EAST AT 20
TO 25 MPH.  OTHER STRONG STORMS WERE NOTED APPROXIMATELY 15 MILES WEST
OF OVERTON...AND ALONG THE LINCOLN/CLARK COUNTY BORDER NORTH OF
MESQUITE.

THE EMERGENCY MANAGER IN PANACA REPORTED A HEAVY THUNDERSTORM WITH WINDS
ESTIMATED AT 50 MPH MOVED THROUGH THAT AREA JUST AFTER 4 PM.  PERSONS
IN CENTRAL AND EASTERN CLARK COUNTY...INCLUDING BOATERS ON LAKE MEAD...
SHOULD BE ALERT TO RAPIDLY DETERIORATING WEATHER CONDITIONS DURING THE
NEXT COUPLE OF HOURS.  STRONG GUSTY WINDS...BRIEF HEAVY RAIN...SMALL
HAIL AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE STRONGEST OF THESE
THUNDERSTORMS.

RUNK

j

Nearby

Severe Thunderstorm Warnings in Arizona, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.